Home » Frequently asked Questions on Health » Will prolonged use of Serdep have any adverse effects on me?

Will prolonged use of Serdep have any adverse effects on me?

Q: I am working as a system analyst and taking treatment for depression, heaviness in the head and severe headache. Since I have shifted to a new place, I can't follow up with my previous doctor. He has prescribed Serdep 50 mg and I am unable to discontinue it. Will it have any adverse effects on me?

A:Serdep is the brand name of a medicine called sertraline. It is indicated on in cases of Major Depression, Obsessive Compulsive Disorder (OCD) and Panic Disorders. Using it in mild to moderate depression is to be avoided due to its long list of side effects such as sexual disorders, decreased libido, tremors, nervousness, joint pains, urinary retention, muscle pain, anaphylaxis, headache, swelling of face, rapid pulse, abnormal vision, sinusitis, nose bleeding, purpura, panic reaction, aggression, psychosis, (in children it may cause hyperkinesia, fever, urinary incontinence), seizures, worsening of depression, suicidal tendency, severe agitation-type events including agitation, disinhibition, emotional lability, hostility, depersonalisation. Rarely it may cause movement disorders, pancreatitis, mania/hypomania, serious liver events, and withdrawal symptoms. It will be noticed that its side effects include worsening of depression (for the very reason for which it is taken), panic reaction and development of suicidal tendency. You can gradually stop the medicine so that there are no withdrawal symptoms by reducing the dose from 50mg to 37.5mg for 4 weeks, then to 25mg for four weeks and finally 12.5mg for another month or so. In the meantime you can reduce symptoms of depression by Yoga and other non-drug methods.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------